Home | Health News | Themes | Search | Blog | Testimonials | Blood Bank | About Us
 
   
   
   
   
   
   
   
 

 
   
 
DiseaseANALAPHYLAXIS
  
Quotation“The first thing to do when the patient goes into anapylaxis is to check your own pulse”
  
DefinitionA clinical syndrome of severe hypersensitivity reaction to a variety of substances, characterized by cardiovascular collapse and respiratory compromise. The clinical manifestations of anaphylaxis and anapylatoid reactions are the same.
  
PrognosisIf untreated can go to hypoxaemia, cardiac arrest and death. The most common cause of death is airway obstruction followed by hypotension. Less than 10% of anaphylactic reactions are fatal. Patients on beta blockers and those on treatment for bronchial asthma might have severe bronchospasm that is difficult to reverse.
  
General MeasuresKeep IV line going for a day after subsidence of the immediate reaction for possible delayed reaction.
  
Advice to PatientMust have knowledge of what had caused anaphylaxis on a previous occasion, It is the doctor’s duty to ensure that the patient memories the name of the drug. Must keep the information on his person on a chain, or a bracelet, or at least in his purse. Patients should carry a prefilled syringe of adrenaline or adrenaline nebuliser if often exposed unavoidably to areas where some risk of exposure exists. Should be aware of the fact that certain proprietary preparations could contain he drug he should avoid, but the patient may not be aware of this fact, - like pencilin, lidocaine, aspirin, sulfa, novacaine horse serum, dyes.
  
Follow UpSymptoms can recur to 24 hours, and the patient would need to be observed.
  
Inadequate ResponseIn some cases hypotension might need to be combated with vasopressors like Dopamine (200mg in 500ml dextrose) given by infusion pump in a hospital.

Ideally every case should be admitted for observation for a day.

In severe states of anaphylaxis, with non-recovery within few minutes of administering adrenaline.
  
PreventionAvoidance of exposure to known allergens by keeping records, and by patient education. Often a patient told he has an allergy to a drug but not intimated in writing. So he may not remember the name of the allergen. When radiologic contrast is unavoidable, use of low osmolar contrast agents, (e.g lothalamate) reduces risk of reaction. Stop beta blockers before administering contrast materials. Pretreat with diphenhydramine (50mg IV) and methyl predinisolone (60gIV) Immunotherapy by repeated long term injection of graded doses of allergen-useful for bee stings, short term for drugs like Anti-snake veno, Insulin etc. Long term anti-histamine and/or prednisolone administration useful in recurrent idiopathic anaphylactic reactions. To ensure he/she is not taking the drug unsuspectingly through an across the counter medicine. Give the patient a plastic or metal marker hung on a bracelet, or neck chain, or kept in the purse or wallet.
  
Reference Fromwww.ncubs.com/Anaphylaxis.htm
   

 

SocialTwist Tell-a-Friend
 
 
Home  |   Privacy Policy   |   News Lettter   |   Site Map   |  Disclaimer  |  About Us
   copyright@totalhealthneeds.com   Webmaster:- o3sa.co.in